Creatine and mouth ulcers

  • nooceansleft

    Posts: 61

    Sep 08, 2015 1:52 AM GMT
    Hey guys,
    So I've never been a fan of creatine that much (just didn't notice it making a difference) but about six months ago I figured why not give it a shot.
    Followed all the usual loading etc, and about two weeks in started getting the worst mouth ulcers over ever had (seriously, could barely eat). Went to the doctor and was told it was just a weird episode and possible reaction to some dietary changes, but the only new thing was the creatine.
    I stopped taking it and within three days the ulcers were gone.
    A week and a half ago I figured I'd give it another shot - it could well have just been a coincidence and there's creative sitting in my cupboard - and the ulcers are coming back.
    Is this a thing? Am I crazy?
    Is it possible that its related to not getting enough water while on the stuff (I hear you need a lot).
    Cheers
  • Posted by a hidden member.
    Log in to view his profile

    Sep 08, 2015 5:30 AM GMT
    A simple google search tells me this is not unusual. You're allergic to it.
  • Posted by a hidden member.
    Log in to view his profile

    Sep 08, 2015 3:15 PM GMT
    Allergic to creatine? Or allergic to *concentrated* creatine. If you can eat red meat, you're not allergic to it in normal quantities.

    As they say, the dose makes the poison...

    Doctor9
  • MikemikeMike

    Posts: 6932

    Sep 08, 2015 4:31 PM GMT
    You have HPV. Mouth sores is not a reported side effect.icon_idea.gif
  • Posted by a hidden member.
    Log in to view his profile

    Sep 09, 2015 3:35 AM GMT
    HPV vaccines are given as a series of three shots over 6 months to protect against HPV infection and the health problems that HPV infection can cause. There are three HPV vaccines (Cervarix, Gardasil, and Gardasil 9). Girls and young women should get any of these HPV vaccines to prevent cervical cancer.

    Two of the HPV vaccines (Gardasil and Gardasil 9) also protect against genital warts and anal cancer in both females and males. Boys should get one of these HPV vaccines to prevent anal cancer and genital warts. Girls can get either of these vaccines to prevent cervical cancer, vulvar cancer, vaginal cancer, anal cancer and genital warts.

    HPV vaccines offer the best protection to girls and boys who receive all three vaccine doses and have time to develop an immune response before being sexually active with another person. That's why HPV vaccination is recommended for preteen girls and boys at age 11 or 12 years.

    Who else should get the HPV vaccine?

    All kids who are 11 or 12 years old should get the three-dose series of HPV vaccine to protect against HPV. Teen boys and girls who did not start or finish the HPV vaccine series when they were younger should get it now. Young women can get HPV vaccine through age 26, and young men can get vaccinated through age 21. The vaccine is also recommended for any man who has sex with men through age 26, and for men with compromised immune systems (including HIV) through age 26, if they did not get HPV vaccine when they were younger.

    http://www.cdc.gov/hpv/vaccine.html
  • Posted by a hidden member.
    Log in to view his profile

    Sep 10, 2015 2:49 AM GMT
    MuchMoreThanMuscle said
    Doctor9 saidAllergic to creatine? Or allergic to *concentrated* creatine. If you can eat red meat, you're not allergic to it in normal quantities.

    As they say, the dose makes the poison...

    Doctor9


    It could be some possible agent in the processed creatine that nooceansleft might be sensitive to. We need to keep in mind that creatine in a bottle is not the same as creatine found in animal food sources.
    Good point.
  • mstone18

    Posts: 84

    Sep 11, 2015 12:15 AM GMT

    Creatine breaks down into Creatinine (I believe) which the kidneys have to eliminate from your blood stream all of the time.

    But old Creatine sitting on the shelf ages, and sometimes its even produced inefficently and quite a bit starts out as the metabolic waste product.

    In any event, it winds up a metabolic poison your body has to clear, that it causes sores in your mouth when its already degraded.. before consumption doesn't suprise me.

    In particular with Creatine Monohydrate.. I tried that form over and over for decades. But its soluability is frankly terrible and barely makes it across the GI tract into your body.. which is why you have to take such huge amounts of it.. its practically like taking "Sand" to raise your silicon intake.

    There is another form called Creatine HCL, which is an ionic salt and nearly 100% dissolves into solution instantly, the bioavailability is suppose to be excellent and so high, your are actually recommended to take "less" of it.. because so much hits your blood.

    I used to have all kinds fo problems with Creatine Monohydrate.. mouth sores too.. or just plain stomache upset. Creatine HCL does not do this to me. I tried the MetRX version first.. slightly sweetened with sucrolose.. and it makes a nice sweetener for whey powder at the same time in plain water.

    You might try the same.
  • nooceansleft

    Posts: 61

    Sep 11, 2015 2:46 AM GMT
    I've had the HPV vaccine so I'm pretty sure that's not it.

    I stopped taking it again, and within two days i was fine again.

    Is it possible maybe it's something to do with how I take it? I usually dissolve it in my preworkout but sometimes I forgot and just throw a teaspoon of powder in my mouth and down the hatch. It's probably not the most elegant solution but I'm a results guy.

    Interesting about this creatine HCL, maybe I'll give it a shot. It's growling dog mono that I have atm.
  • Posted by a hidden member.
    Log in to view his profile

    Sep 12, 2015 4:08 PM GMT
    I'd go with the results of your experimenting which seems to show what's throwing your bod out of homeostasis. I'm not a real fan of the idea of someone taking, say, antacid or statins so they can tolerate eating meat: I would just stop eating it. Problem solved.

    But if you want to continue with it anyway, you might try upping your B-12 intake. See if that helps counteract. You can just get a B pill variety pack as the B's are water soluble so you'll pretty much just piss out what the body doesn't use.

    "No disease that can be treated by diet should be treated with any other means.”~~Maimonides